Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jun 15, 2021, 7:21 PM CDT for Montgomery County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 15, 2021, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Montgomery County, TX
The radar
The Houston radar (KHGX), 117 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS84 KHGX 160021 SPSHGX Special Weather Statement National Weather Service Houston/Galveston TX 721 PM CDT Tue Jun 15 2021 TXZ177-178-199-200-160100- San Jacinto TX-Walker TX-Northern Liberty TX-Montgomery TX- 721 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY...SOUTHWESTERN SAN JACINTO...NORTHWESTERN LIBERTY AND SOUTHEASTERN WALKER COUNTIES UNTIL 800 PM CDT... At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near Willis, moving south at 5 to 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Conroe, Willis, Panorama Village, Cut And Shoot, New Waverly and Lake Conroe Dam. LAT...LON 3059 9565 3056 9530 3030 9511 3033 9560 TIME...MOT...LOC 0020Z 318DEG 7KT 3042 9541 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:04 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 15, 7:04 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
704 PM CDT Tue Jun 15 2021
AVIATION [00Z TAF ISSUANCE]...
Mostly VFR conditions expected across SE Texas. Areas of SH/TS are
still ongoing and the strongest ones are now moving over Southern
Harris, Galveston, Liberty, and Chambers Counties. Brief periods
of MVFR conditions in and around this activity. Strong gusty
winds, heavy rainfall, frequent lightning, and hail are
accompanied with these storms. Expect this activity to continue to
move S-SW during the next hour or so, affecting KGLS and possibly
LBX. After this activity dissipates, the night will remain
relatively quiet with Light VRB winds.
A similar wx pattern is expected Wed with SH/TS developing in the
afternoon. These storms will be capable of producing heavy
rainfall and reduced vis, strong gusty winds, small hail and
frequent lightning. Winds will be NE-E during most of the day at
around 4-8 KTS turning VRB Wed night.
24
&&
.PREV DISCUSSION... /ISSUED 357 PM CDT Tue Jun 15 2021/
..Heat Advisory In Effect...
SHORT TERM [Tonight Through Wednesday Night]...
The main concerns in the near term are heat and the chance for
showers and thunderstorms through early evening. Abundant sunshine
and light variable winds have resulted in temperatures to reach the
mid to upper 90s at many locations early this afternoon. The
combination of very warm temperatures, calm to light winds and
dewpoints in the 70 is once again producing heat index values in the
triple digits. A Heat Advisory remains in effect for portions of
Southeast TX through 7PM CDT.
Latest visible satellite imagery and radar loop show diurnal Cu
developing across the region along with a weak sea breeze boundary.
With MLCAPE in the 2k-3k J/kg and low-level lapse rates in the 7-8
C/km, scattered showers and thunderstorms are expected this
afternoon. Some of these storms may become strong producing strong
downbursts. While vertical wind shear is weak/limited, strong gusty
winds cannot be ruled out as DCAPE remains around 1000-1400 J/kg
across our region. This threat is highlighted well in the Day 1
outlook from SPC. The best chance for this activity will be along
and south of I-10; though some isolated storms may develop north.
Precipitation should taper off around sunset with the loss of
daytime heating.
A similar weather pattern is anticipated on Wednesday with very warm
temperatures and diurnally-driven showers/storms. Highs mainly from
the mid to upper 90s are expected. Heat index will range from 100-
108 degrees in the afternoon. Overnight lows will range from the low
70s to near 80 tonight and Wednesday night. 05
LONG TERM [Thursday Through Tuesday]...
Ridging over the 4-Corners will be slowly weakening and flattening
this will allow the tropical moisture and system in the Bay of
Campeche to lift northward. This tropical system will be a large
part of the forecast. Hurricane Center has it at 40% through day
two and 80% through day 5 for development. The guidance continues
to show both a slow moving system initially and poorly organized
until around Friday morning when it may reform as convection gets
cranking with the system. Then the system starts a more northerly
motion. A lot of uncertainty in the models is giving us a good
range of possibilities on track and for the most part this should
take it toward southwest Louisiana or the Texas coast generally
along and east of Freeport. A few outliers further west or east of
that area but those are probably much lower probability events.
Stress here is on the fact that without a center the models are
going to struggle with the ultimate track and intensity as well as
where are the associated storms. If this goes according to plan
that wouldn't take place until Thursday night/Friday morning and
then the system is moving north. The system should be pretty
ragged with shear and probably one sided until it gets into the
northwestern Gulf then it could get somewhat more symmetric. As
it stands this system should be pushing onto land early Saturday.
Storms north of the system should be moving into the coastal
waters Friday and then into the coastal areas in the afternoon and
evening. A fairly strong upper low moving through Canada/MN/MI
Friday night should help weaken the ridging north of the tropical
system draw it north and then northeast...hence the Louisiana
concerns.
As for the weather in the shorter term - still hot Thursday with
slight chance/chance mainly south for storms during peak heating
along the seabreeze. Thursday evening the storms wane with loss
of heating and a fairly pleasant remainder of the night. Friday
the chance for storms increase along the coast. Drier air mixes in
late in the day across the north. Friday focuses on the tropical
system and probably a sharp demarcation between storms from
not in the northwest to in the southeast. Friday night and
Saturday tropical weather...then it shifts eastward and drier air
wraps around and across much of the area by Sunday though probably
still juicy over the south so could see a good band of showers and
thunderstorms set up. Warmth and slight chance for storms returns
late Sunday through Tuesday.
45
AVIATION [18Z TAF Issuance]...
Scattered showers and storms are expected this afternoon and
early evening with better chances along and south of I-10
(terminals south of KCXO). Given low confidence in timing and
coverage, have only kept VCTS. Erratic winds up to 40 knots will
be possible with any strong storms. Otherwise, VFR conditions are
expected through the period with light and variable winds. 05
MARINE...
Quiet through Wednesday night then winds ramping up and building
seas with potential tropical system. SCA conditions should be in
place by Thursday evening and Friday morning with northeasterly
flow becoming east. As the tropical system nears the area and
potentially into the area could see seas of 8+ feet and winds 25
knots+. It departs the area and winds swing to the west and
southwest going into Sunday.
Elevated tide levels developing Thursday and peaking Friday
night/Saturday. PETSS guidance envelope indicating tide levels
near 4 feet possible. Rip currents a good bet during the
Thursday-Saturday time frame.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 96 75 96 74 / 10 10 10 10 0
Houston (IAH) 75 98 76 97 76 / 30 30 30 20 30
Galveston (GLS) 81 93 80 91 81 / 10 20 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for the following
zones: Austin...Coastal Harris...Colorado...Fort Bend...
Inland Brazoria...Inland Galveston...Inland Harris...Inland
Jackson...Inland Matagorda...Montgomery...Northern
Liberty...Polk...San Jacinto...Southern Liberty...Trinity...
Walker...Waller...Wharton.
GM...NONE.
&&
Aviation...24In the hours before
Local storm report, Jun 15, 6:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 NNW HOUSTON 29.80N 95.40W
06/15/2021 E0.75 INCH HARRIS TX PUBLIC
&&Special weather statement, Jun 15, 7:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
708 PM CDT Tue Jun 15 2021
TXZ179-199-200-213-300-313-160100-
Northern Liberty TX-Coastal Harris TX-Polk TX-Southern Liberty TX-
Inland Harris TX-Montgomery TX-
708 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...CENTRAL
LIBERTY...SOUTHEASTERN POLK AND NORTHEASTERN HARRIS COUNTIES UNTIL
800 PM CDT...
At 707 PM CDT, Doppler radar was tracking scattered strong
thunderstorms along an outflow boundary extending from near Batson
to near Lake Houston Dam. Movement was north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Humble, northwestern Liberty, Dayton, Kingwood, Barrett, Crosby,
Hardin, Plum Grove, Kenefick, Dayton Lakes, Atascocita, Northshore,
Lake Houston Dam, Lake Houston, Hunterwood, Sheldon, El Dorado /
Oates Prairie, East Houston and Moss Hill.
LAT...LON 3049 9462 3042 9471 3019 9463 2977 9523
3008 9526 3054 9455 3049 9454
TIME...MOT...LOC 0007Z 188DEG 11KT 3029 9459 2989 9518Local storm report, Jun 15, 7:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM MARINE TSTM WIND 19 E SAN LEON 29.48N 94.61W
06/15/2021 M60 MPH GMZ335 TX MESONET
WEATHERFLOW CRAB LAKE SITE.
&&Local storm report, Jun 15, 7:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
712 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM MARINE TSTM WIND 4 ENE TEXAS CITY 29.42N 94.89W
06/15/2021 M53 MPH GMZ335 TX PUBLIC
WEATHERFLOW TEXAS CITY LEVEE SITE.
&&Local storm report, Jun 15, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
718 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 3 ENE GALVESTON 29.25N 94.85W
06/15/2021 M58 MPH GALVESTON TX PUBLIC
GALVESTON FISHING PIER.
&&Special weather statement, Jun 15, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 721 PM CDT Tue Jun 15 2021 TXZ177-178-199-200-160100- San Jacinto TX-Walker TX-Northern Liberty TX-Montgomery TX- 721 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY...SOUTHWESTERN SAN JACINTO...NORTHWESTERN LIBERTY AND SOUTHEASTERN WALKER COUNTIES UNTIL 800 PM CDT... At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near Willis, moving south at 5 to 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Conroe, Willis, Panorama Village, Cut And Shoot, New Waverly and Lake Conroe Dam. LAT...LON 3059 9565 3056 9530 3030 9511 3033 9560 TIME...MOT...LOC 0020Z 318DEG 7KT 3042 9541
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston | 43 min |
| Jun 15, 7:08 PM CDT | Special Weather Statement | HGX | Liberty | 52 min |
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris | 31 min |
| Jun 15, 7:26 PM CDT | Special Marine Warning | HGX | 94 min | |
| Jun 15, 7:31 PM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend | 59 min |
| Jun 15, 7:33 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 42 min |
| Jun 15, 8:04 PM CDT | Special Weather Statement | HGX | Montgomery | 41 min |
| Jun 15, 8:24 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 51 min |
| Jun 15, 8:30 PM CDT | Special Marine Warning | HGX | 30 min | |
| Jun 15, 8:47 PM CDT | Special Weather Statement | HGX | Waller | 28 min |
| Jun 15, 9:02 PM CDT | Special Weather Statement | HGX | Washington | 43 min |
| Jun 15, 9:12 PM CDT | Special Weather Statement | HGX | Fort Bend | 48 min |
| Jun 15, 9:20 PM CDT | Special Marine Warning | HGX | 115 min | |
| Jun 15, 9:23 PM CDT | Small Craft Advisory | HGX | 2 hr | |
| Jun 16, 4:16 PM CDT | Special Weather Statement | HGX | Jackson | 44 min |
| Jun 16, 4:17 PM CDT | Special Marine Warning | HGX | 58 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.